Alert archive / Ohio / River Flood Advisories in 2012
River Flood Advisory 2, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood advisory at Jan 27, 2012, 3:19 AM EST for Licking County, Ohio. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2012, 3:19 AM EST (08:19 UTC)
- Expired
- Jan 27, 2012, 10:41 AM EST
- In force
- 7 hr
- Issued by
- NWS Wilmington, OH
County Licking County, OH
The radar
The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Raccoon Creek near Granville (GRNO1). The gauge peaked at 13.58 ft at Jan 27, 2012, 6:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03145483, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
367 WGUS81 KILN 270819 FLSILN FLOOD ADVISORY NATIONAL WEATHER SERVICE WILMINGTON OH 319 AM EST FRI JAN 27 2012 ...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD ADVISORY FOR THE FOLLOWING LOCATIONS... RACCOON CREEK NEAR GRANVILLE OHC089-271619- /O.NEW.KILN.FL.Y.0002.120127T0819Z-120128T2019Z/ /GRNO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 319 AM EST FRI JAN 27 2012 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD ADVISORY FOR THE RACCOON CREEK NEAR GRANVILLE, * UNTIL SATURDAY AFTERNOON. * AT 3 AM THE STAGE WAS 12.8 FEET. * FLOOD STAGE IS 17 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 14.0 FEET EARLY THIS MORNING THEN BEGIN FALLING. * AT STAGES NEAR 16.0 FEET, MUCH OF THE BOTTOMLAND AREA ALONG RACCOON CREEK NEAR GRANVILLE FLOODS. WATER APPROACHES THE BIKE TRAIL ALONG THE CREEK NEAR GRANVILLE. $$
2 follow-up statements
624 WGUS81 KILN 271053 FLSILN FLOOD ADVISORY NATIONAL WEATHER SERVICE WILMINGTON OH 553 AM EST FRI JAN 27 2012 ...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING LOCATIONS... RACCOON CREEK NEAR GRANVILLE OHC089-271853- /O.CON.KILN.FL.Y.0002.000000T0000Z-120128T2019Z/ /GRNO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 553 AM EST FRI JAN 27 2012 THE FLOOD ADVISORY CONTINUES FOR THE RACCOON CREEK NEAR GRANVILLE * UNTIL SATURDAY AFTERNOON. * AT 5 AM THE STAGE WAS 13.5 FEET. * FLOOD STAGE IS 17 FEET. * THE RIVER IS NEARING CREST AND WILL BEGIN TO FALL LATER THIS MORNING. $$
582 WGUS81 KILN 271541 FLSILN FLOOD ADVISORY NATIONAL WEATHER SERVICE WILMINGTON OH 1041 AM EST FRI JAN 27 2012 ...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING LOCATIONS... RACCOON CREEK NEAR GRANVILLE OHC089-271611- /O.CAN.KILN.FL.Y.0002.000000T0000Z-120128T2019Z/ /GRNO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1041 AM EST FRI JAN 27 2012 THE FLOOD ADVISORY IS CANCELLED FOR THE RACCOON CREEK NEAR GRANVILLE * AT 10 AM THE STAGE WAS 12.1 FEET. * FLOOD STAGE IS 17 FEET. * THE RIVER HAS ALREADY CRESTED AND WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood advisory went out at Jan 27, 12:29 AM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Jan 27, 12:29 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1229 AM EST FRI JAN 27 2012 .SYNOPSIS... LOW PRESSURE CONTAINING COPIOUS MOISTURE WILL PASS ACROSS THE OHIO VALLEY TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION ON FRIDAY. A PAIR OF WEATHER DISTURBANCES TRAVELING THROUGH THE GREAT LAKES WILL RESULT IN SOME SHOWERS ON SATURDAY AND SUNDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... LOW PRESSURE OVER SOUTHWEST OHIO WILL TRACK NEAR THE I-71 CORRIDOR THIS EVENING INTO EARLY MORNING BASED ON LATEST RUC/HRRR GUIDANCE. MODERATE TO LOCALLY HEAVY RAIN WILL THUS FALL IN THIS CORRIDOR. WILL CONTINUE WITH THE FLOOD WATCH UNTIL MIDNIGHT. MODELS CONTINUE TO ADVERTISE A DEFORMATION AREA OF PCPN ROTATING THROUGH THE REGION LATE TONIGHT INTO FRIDAY MORNING IN ASSOCIATION WITH A COLD FRONT AND MID LVL TROF. 00Z NAM-WRF HAS BACKED OFF ON THE TRANSITION TIME FROM RAIN TO SNOW WHICH IS CRITICAL IN TERMS OF HOW MUCH SNOW WILL FALL. HAVE TRIMMED BACK SNOW AMOUNTS SOME...NOW GOING LESS THAN AN INCH FROM CARROLLTON...TO CVG...TO ILN...TO CMH AND POINTS NW TO WEST CENTRAL OHIO. TEMPERATURES OVERNIGHT WILL BE NON DIURNAL BUT SHOULD BOTTOM OUT INTO THE LOWER 30S NW TO THE MID UPPER 30S FAR SE. && .SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/... PCPN WILL BE EXITING THE REGION FRIDAY MORNING AS MID LVL TROF PULLS AWAY. ANY LINGERING SNOW OR RAIN/SNOW MIX SHOULD COME TO AN END BY AFTERNOON. ADDITIONAL SNOW ACCUMULATIONS WILL BE A FEW TENTHS OF AN INCH AT BEST. AM CONCERNED THAT POST FRONTAL LOW LEVEL MOISTURE MAY BE SLOW TO CLEAR AND HAVE SIDED WITH A SLOWER CLEARING TREND OF LOW LEVEL CLOUDS. SURFACE HIGH PRESSURE WILL MOVE ACROSS THE OHIO VALLEY REGION FRIDAY EVENING. THIS WILL BE BRIEF AS DIGGING S/WV ENERGY WILL MOVE TOWARD THE GREAT LAKES BY SATURDAY MORNING AS THE HIGH QUICKLY SLIDES TO THE EAST. S/WV WILL BE ASSOCIATED WITH AN ATTENDANT COLD FRONT. RIGHT NOW...IT LOOKS LIKE THERE WILL BE ENOUGH MOISTURE AND DYNAMICS FOR RAIN AND/OR SNOW SHOWERS ACRS THE FORECAST AREA STARTING IN THE WEST TOWARD SUNRISE SATURDAY MORNING AND ACROSS THE REMAINDER OF THE REGION FOR THE REMAINDER OF THE MORNING. ATTM...A QUICK INCH OF SNOW MAY BE POSSIBLE FOR NRN ZONES WITH A HALF INCH OR LESS ELSEWHERE. AIRMASS WILL QUICKLY DRY OUT DURING SATURDAY AFTERNOON...RESULTING IN A CLEARING TREND. TEMPERATURES WILL BE NON DIURNAL BUT SHOULD RANGE FROM THE MID TO UPPER 30S. A RIDGE OF HIGH PRESSURE WILL BRIEFLY BUILD INTO THE REGION FOR SATURDAY EVENING AND WILL THEN MOVE QUICKLY OFF TO THE EAST OVERNIGHT AS A DIGGING UPR TROF APPROACHES THE REGION FROM THE NW. CLOUDS WILL BE ON THE INCREASE AS WELL AS A CHANCE OF SNOW SHOWERS ENTERING THE NW ZONES TOWARD MORNING. HAVE CONTINUED WITH NON DIURNAL TEMPERATURES WITH LOWS BOTTOMING OUT IN THE LOWER TO MID 20S SATURDAY NIGHT. && .LONG TERM /SUNDAY THROUGH THURSDAY/... SUNDAY WILL BEGIN WITH THE CWA NEAR THE BASE OF A RATHER LARGE UPPER TROUGH...WITH A SURFACE TROUGH ALSO MOVING EAST THROUGH THE GREAT LAKES. WILL CONTINUE A CHANCE OF SNOW...PRIMARILY IN THE NORTH...AS THIS FEATURE PASSES. WITH THE DOME OF COLDEST AIR OVER THE REGION FOR SUNDAY AND SUNDAY NIGHT...TEMPERATURES WILL BE AT THE COLDEST OF THE ENTIRE EXTENDED FORECAST PERIOD. AS THE TROUGHING TURNS TO RIDGING ALOFT...SURFACE HIGH PRESSURE WILL MOVE INTO THE DEEP SOUTH ON MONDAY. THIS WILL ALLOW FOR LOW LEVEL FLOW TO TURN SOUTHERLY...ALLOWING TEMPERATURES TO WARM UP ABOVE CLIMATOLOGY YET AGAIN. ENERGY PUSHING IN FROM THE PACIFIC WILL SPUR THE DEVELOPMENT OF THE NEXT WEATHER DISTURBANCE FOR THE REGION...AND SIGNIFICANT DISCONTINUITIES REMAIN IN THE MODEL DEPICTIONS OF THIS PART OF THE PATTERN. WHAT IS CERTAIN IS THAT EVENTUALLY...A SURFACE LOW WILL DEVELOP AND MOVE ACROSS THE GREAT LAKES. THIS WILL PLACE THE CWA WELL INTO THE WARM SECTOR...CAUSING PRECIPITATION WITH THIS SYSTEM TO FALL SOLELY AS RAIN. DEPENDING ON THE MAGNITUDE OF THE WARM AIR...THUNDER IS NOT OUT OF THE QUESTION...BUT THIS HAS NOT BEEN EXPLICITLY FORECAST AS OF YET. AT SOME POINT BETWEEN TUESDAY NIGHT AND WEDNESDAY NIGHT...A COLD FRONT WILL CROSS THROUGH THE REGION. THE FOCUS FOR PRECIPITATION WILL BE AHEAD OF THIS FRONT. AS MENTIONED...TIMING IS STILL IN QUESTION WITH THIS SYSTEM. A HIGHER POP FORECAST WILL LIKELY BE NEEDED FOR THIS TIME FRAME...ONCE THE DETAILS ARE A LITTLE MORE CLEAR. MODEL SOLUTIONS ARE HIGHLY DIVERGENT AFTER THE PASSAGE OF THIS SYSTEM ON WEDNESDAY NIGHT...LEAVING LITTLE TO NO CONFIDENCE IN THE FORECAST FOR THURSDAY AND BEYOND. && .AVIATION /05Z FRIDAY THROUGH TUESDAY/... LOW TRACKING ACROSS THE EASTERN TAF SITES WILL CONTINUE TO PRODUCE WIDESPREAD IFR CIGS ACROSS ALL OF OUR TERMINALS THROUGH FRIDAY MORNING. VSBYS WILL TEMPORARILY IMPROVE OVER THE NEXT FEW HOURS UNTIL A COLD FRONT ARRIVES LATE TONIGHT. AS THE COLD FRONT PASSES ...WINDS WILL PICK UP FOR A BRIEF PERIOD OF TIME. VSBYS ARE EXPECTED TO DETERIORATE AFTER FRONTAL PASSAGE...WITH IFR CONDITIONS CURRENTLY OFF TO OUR WEST IN ILLINOIS AND INDIANA THAT WILL SPREAD ACROSS OUR AREA. THESE IFR VSBYS WILL LIKELY PERSIST FROM LATE TONIGHT THROUGH THE LATE MORNING HOURS. IN ADDITION...AFTER THE COLD FRONT PASSES...THERE MAY BE A BRIEF CHANGEOVER OF LIGHT RAIN TO LIGHT SNOW. THE CURRENT TIMING OF THIS CHANGEOVER APPEARS TO BE AROUND SUNRISE. CIGS SHOULD LIFT...AND VSBYS WILL IMPROVE BY THE EARLY AFTERNOON AS THE COLD AIR SCOURS OUT THE LOWEST FEW THOUSAND FEET OF THE ATMOSPHERE. OUTLOOK...MVFR CIGS/VSBYS POSSIBLE IN SNOW ON SATURDAY AND AGAIN SUNDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...HICKMAN SHORT TERM...HICKMAN LONG TERM...HATZOS AVIATION...LATTO
Hazardous weather outlook, Jan 27, 12:33 AM EST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1233 AM EST FRI JAN 27 2012 INZ050-058-059-066-OHZ026-034-035-042>046-051>054-060>062-280545- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE- MONTGOMERY-GREENE- 1233 AM EST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. RAIN WILL CHANGE TO SNOW OVERNIGHT AS COLDER AIR FILTERS INTO THE REGION BEHIND A DEPARTING LOW PRESSURE SYSTEM. AN INCH OR LESS OF SNOW ACCUMULATION WILL BE POSSIBLE...ESPECIALLY ON GRASSY SURFACES. IN ADDITION...AREA STREAMS WILL CONTINUE TO RUN HIGH ACROSS PARTS OF THE AREA DUE TO THE RAINFALL OVER THE LAST 24 HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ073>075-080-KYZ089>100-OHZ055-056-063>065-070>074-077>082-088- 280545- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 1233 AM EST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. AREA STREAMS WILL CONTINUE TO RUN HIGH ACROSS PARTS OF THE AREA DUE TO THE RAINFALL OVER THE LAST 24 HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 27, 2:47 AM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
247 AM EST FRI JAN 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 AM FLOOD FALMOUTH 38.67N 84.33W
01/27/2012 PENDLETON KY LAW ENFORCEMENT
SOME ROAD CLOSURES WERE REPORTED TO STILL BE OCCURRING IN
THE COUNTY.
&&
ASLLocal storm report, Jan 27, 2:50 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
250 AM EST FRI JAN 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM FLOOD BURLINGTON 39.02N 84.72W
01/27/2012 BOONE KY LAW ENFORCEMENT
STANDING WATER WAS REPORTED ON SEVERAL ROADWAYS THROUGOUT
THE COUNTY.
&&
ASLLocal storm report, Jan 27, 2:52 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
252 AM EST FRI JAN 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM FLOOD ALEXANDRIA 38.96N 84.38W
01/27/2012 CAMPBELL KY LAW ENFORCEMENT
SEVERAL RURAL ROADS WERE REPORTED CLOSED ACROSS THE
COUNTY DUE TO HIGH WATER CAUSED BY HEAVY RAIN.
&&
ASLLocal storm report, Jan 27, 2:54 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
254 AM EST FRI JAN 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM FLOOD CORWIN 39.53N 84.07W
01/26/2012 WARREN OH NWS EMPLOYEE
HIGH WATER WAS ACROSS CORWIN AVENUE DUE TO HEAVY RAIN.
&&
ASLLocal storm report, Jan 27, 2:58 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
258 AM EST FRI JAN 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HEAVY RAIN BATAVIA 39.08N 84.18W
01/27/2012 U0.00 INCH CLERMONT OH LAW ENFORCEMENT
HEAVY RAIN CAUSED A MUDSLIDE ALONG STATE ROUTE 222.
&&
ASLLocal storm report, Jan 27, 3:10 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
310 AM EST FRI JAN 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLOOD 2 W CHRISTIANSBURG 40.06N 84.07W
01/26/2012 MIAMI OH LAW ENFORCEMENT
ROAD CLOSED NEAR SR 55 AND 201 DUE TO HIGH WATER
1200 AM FLOOD 3 NNE DE GRAFF 40.35N 83.89W
01/27/2012 LOGAN OH LAW ENFORCEMENT
TWP ROAD 208 CLOSED DUE TO HIGH WATER
1200 AM FLOOD BROOKVILLE 39.84N 84.42W
01/27/2012 MONTGOMERY OH LAW ENFORCEMENT
ROADS FLOODED IN CLAY TWP
1200 AM FLOOD 5 NW DE GRAFF 40.36N 83.98W
01/27/2012 LOGAN OH LAW ENFORCEMENT
TWP ROAD 78 CLOSED DUE TO HIGH WATER
1232 AM FLOOD NEW LEBANON 39.74N 84.40W
01/27/2012 MONTGOMERY OH LAW ENFORCEMENT
ROADS FLOODED
0100 AM FLOOD 4 N ST. PARIS 40.19N 83.94W
01/27/2012 CHAMPAIGN OH LAW ENFORCEMENT
FORD ROAD CLOSED DUE TO HIGH WATER
0148 AM FLOOD 2 N MIAMISBURG 39.66N 84.27W
01/27/2012 MONTGOMERY OH LAW ENFORCEMENT
ROADS FLOODED
&&
SNYDERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 7:07 PM EST | Areal Flood Advisory | ILN | Butler, Clermont, Clinton, Hamilton, Warren | 2 hr |
| Jan 26, 8:19 PM EST | Areal Flood Advisory | ILN | Champaign, Clark, Darke, Greene, Hardin, Logan and 4 more | 6 hr |
| Jan 26, 8:33 PM EST | River Flood Warning | ILN | Hamilton | 32 hr |
| Jan 26, 8:50 PM EST | River Flood Warning | ILN | Pickaway | 3 days |
| Jan 26, 9:21 PM EST | Areal Flood Warning | ILN | Butler, Clermont, Clinton, Hamilton, Warren | 6 hr |
| Jan 26, 10:14 PM EST | Areal Flood Warning | ILN | Champaign, Clark, Darke, Greene, Hardin, Logan and 4 more | 6 hr |
| Jan 26, 10:27 PM EST | Areal Flood Advisory | ILN | Adams, Brown, Highland, Pike, Scioto | 6 hr |
| Jan 26, 10:33 PM EST | Areal Flood Advisory | ILN | Delaware, Fairfield, Fayette, Franklin, Hocking, Licking and 4 more | 6 hr |
| Jan 27, 1:22 AM EST | Areal Flood Warning | ILN | Darke, Greene, Miami, Montgomery, Preble, Warren | 27 hr |
| Jan 27, 1:56 AM EST | River Flood Advisory | ILN | Delaware, Franklin | 5 hr |
| Jan 27, 2:00 AM EST | River Flood Warning | ILN | Pike, Scioto | 3 days |
| Jan 27, 6:31 AM EST | River Flood Warning | ILN | Hocking | 22 hr |
Nearby
River Flood Advisories in Ohio, 2012Every river flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.